Commutative algebraic groups and intersections of quadrics. (English) Zbl 0544.14028

Let E be a commutative, connected algebraic group over an algebraically closed field k and \(0\to G\to E\to^{\pi}A\to 0\) the canonical exact sequence with a connected linear group G and an abelian variety A. (The assumption on k should be added to the paper.) Each equivariant completion \(\bar G\) of G induces a completion \(\bar E:=E\times^ G\bar G\) of E and a G-linearized linebundle L on \(\bar G\) induces a linebundle E(L) on \(\bar E\). The purpose of the paper is to give criteria when a linebundle of the form \(E(L)\otimes \pi^*(N)\quad(N\in Pic A)\) defines a projectively normal embedding of \(\bar E\) into projective space and whether the image is an intersection of quadrics. Then the results are specialized to the case when \(\bar G\) is a product of projective spaces. In this section all equivariant completions \(\bar G\) are determined where \(\bar G\) is isomorphic to a projective space.


14L10 Group varieties
14E25 Embeddings in algebraic geometry
Full Text: DOI EuDML


[1] Fujita, T.: Defining equations for certain types of polarized varieties. In: Baily, W.L., Shioda, T.: Compl. Anal. and Alg. Geom., pp. 165-173. Cambridge: Cambridge University Press 1977
[2] Lange, H.: Compactified commutative algebraic groups as intersection of quadrics. Publ. Math. Univ. Pierre et Marie Curie58, 41 (1983)
[3] Masser, D.W., Wüstholz, G.: Zero estimates on group varieties. I. Invent. Math.64, 489-516 (1981) · Zbl 0467.10025
[4] Moreau, J.-C.: Démonstrations géometriques de lemmes de zéro. II. In: Approximations diophantiennes et nombres transcendants. Progr. Math.31, 191-198 (1983)
[5] Mukai, S.: Semi-homogeneous vector bundles on an abelian variety. J. Math. Kyoto Univ.18, 239-272 (1978) · Zbl 0417.14029
[6] Mumford, D.: Abelian varieties. Oxford: Oxford University Press 1970 · Zbl 0223.14022
[7] Mumford, D.: Varieties defined by quadratic equations. In: Questions on algebraic varieties. CIME, 29-100 (1970) · Zbl 0198.25801
[8] Mumford, D.: On the equations defining abelian varieties. I. Invent. Math.1 287-354 (1966) · Zbl 0219.14024
[9] Serre, J.-P.: Espaces fibrés algébriques. Sém. Chevalley 1958
[10] Serre, J.-P.: Groupes algébriques et corps de classes. Paris: Hermann 1959 · Zbl 0097.35604
[11] Serre, J.-P.: Quelques propriétés des groupes algébriques commutatifs. Astérisque69-70 191-202 (1978)
[12] Sekiguchi, T.: On projective normality of abelian varieties. II. J. Math. Soc. Japan29, 709-727 (1977) · Zbl 0355.14017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.